Alert archive / Washington / Gale Warnings in 2011
Gale Warning 38, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 2, 2011, 8:58 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 8:58 AM PDT (15:58 UTC)
- Expired
- Apr 2, 2011, 3:14 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
012 WHUS76 KSEW 021558 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 858 AM PDT SAT APR 2 2011 PZZ134-030000- /O.CAN.KSEW.SC.Y.0676.000000T0000Z-110403T0000Z/ /O.EXA.KSEW.SI.Y.0006.000000T0000Z-110403T0000Z/ ADMIRALTY INLET- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED LOCATION...ADMIRALTY INLET. * WIND...NORTHWEST 15 TO 25 KNOTS...EASING EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-030000- /O.UPG.KSEW.SC.Y.0676.000000T0000Z-110403T0000Z/ /O.NEW.KSEW.GL.W.0038.110402T1558Z-110403T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 858 AM PDT SAT APR 2 2011 ...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * AFFECTED LOCATION...NEAR SHORE WATERS. * WIND...NORTHWEST 25 TO 35 KNOTS...EASING THIS AFTERNOON. * SEAS...14 TO 16 FEET...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-030000- /O.EXA.KSEW.SI.Y.0006.000000T0000Z-110403T0000Z/ PUGET SOUND AND HOOD CANAL- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED LOCATION...SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL. * WIND...WILL RISE FROM THE SOUTHWEST AT 15 TO 25 KNOTS BY NOON BEFORE EASING LATE TODAY OR EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-030000- /O.EXA.KSEW.SI.Y.0006.000000T0000Z-110403T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED LOCATION...NORTHERN INLAND WATERS...NORTH OF THE SAN JUAN ISLANDS. * WIND...NORTHWEST 15 TO 25 KNOTS EASING LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-030000- /O.EXT.KSEW.RB.Y.0019.000000T0000Z-110403T1200Z/ GRAYS HARBOR BAR- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. * AFFECTED LOCATION...GRAYS HARBOR BAR. * SEAS...14 TO 16 FEET...SUBSIDING TO 11 OR 12 FEET TONIGHT. * BAR CONDITIONS...SEVERE WITH BREAKERS LIKELY TODAY...BECOMING ROUGH OVERNIGHT. * TIME OF FIRST MAXIMUM EBB CURRENT...AROUND 5 PM PDT TODAY. * TIME OF SECOND MAXIMUM EBB CURRENT...AROUND 515 AM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-030000- /O.CON.KSEW.SI.Y.0006.000000T0000Z-110403T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED LOCATION...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * WIND...WEST 20 TO 30 KNOTS...EASING THIS EVENING. IT IS POSSIBLE THAT WINDS MAY BRIEFLY REACH GALE FORCE OR NEAR 35 KNOTS OVER THE CENTRAL STRAIT AGAIN LATER THIS MORNING OR EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-030000- /O.CON.KSEW.SC.Y.0676.000000T0000Z-110403T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED LOCATION...COASTAL WATERS. * WIND...NORTHWEST 20 TO 30 KNOTS...EASING THIS EVENING. * SEAS...15 TO 17 FEET...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ALONG WITH HAZARDOUS SEAS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-030000- /O.CON.KSEW.SC.Y.0676.000000T0000Z-110403T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 AM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * AFFECTED LOCATION...WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND...WEST 15 TO 25 KNOTS...EASING THIS EVENING. * SEAS...9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ALONG WITH HAZARDOUS SEAS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
913 WHUS76 KSEW 022214 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 314 PM PDT SAT APR 2 2011 PZZ150-153-156-030430- /O.CAN.KSEW.GL.W.0038.000000T0000Z-110403T0000Z/ /O.EXB.KSEW.SC.Y.0676.000000T0000Z-110403T1000Z/ /O.NEW.KSEW.SW.Y.0023.110403T1000Z-110403T1600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * AFFECTED LOCATION...NEAR SHORE WATERS. * WIND...NORTHWEST 15 TO 25 KNOTS...EASING AND BECOMING WEST AFTER MIDNIGHT. * SWELLS...WESTERLY 11 TO 14 FEET AT 13 SECONDS...GRADUALLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ALONG WITH HAZARDOUS SEAS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ133-022315- /O.CAN.KSEW.SI.Y.0006.000000T0000Z-110403T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED FOR THE NORTHERN INLAND WATERS NORTH OF THE SAN JUAN ISLANDS... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. $$ PZZ170-173-176-030430- /O.EXT.KSEW.SC.Y.0676.000000T0000Z-110403T1000Z/ /O.NEW.KSEW.SW.Y.0023.110403T1000Z-110403T1600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. * AFFECTED LOCATION...COASTAL WATERS. * WIND...NORTHWEST 20 TO 30 KNOTS...EASING AND BECOMING WEST AFTER MIDNIGHT. * SWELLS...12 TO 14 FEET AT 13 SECONDS...GRADUALLY SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ALONG WITH HAZARDOUS SEAS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-030430- /O.EXT.KSEW.RB.Y.0019.000000T0000Z-110403T1900Z/ GRAYS HARBOR BAR- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL NOON PDT SUNDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS IS NOW IN EFFECT UNTIL NOON PDT SUNDAY. * AFFECTED LOCATION...GRAYS HARBOR BAR. * SEAS...13 TO 15 FEET...SUBSIDING TO 10 OR 11 FEET OVERNIGHT. * BAR CONDITIONS...ROUGH...EXCEPT SEVERE WITH BREAKERS LIKELY DURING THE MAXIMUM EBB LATER TODAY. * TIME OF FIRST MAXIMUM EBB CURRENT...AROUND 5 PM PDT TODAY. * TIME OF SECOND MAXIMUM EBB CURRENT...AROUND 515 AM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-030400- /O.EXT.KSEW.SI.Y.0006.000000T0000Z-110403T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED LOCATION...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. * WIND...WESTERLY 15 TO 25 KNOTS...EASING TO 5 TO 15 KNOTS BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-030400- /O.EXT.KSEW.SI.Y.0006.000000T0000Z-110403T0400Z/ PUGET SOUND AND HOOD CANAL- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED LOCATION...SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL. * WIND...SOUTHWEST 15 TO 25 KNOTS...BECOMING SOUTH NEAR 10 KNOTS BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-030400- /O.EXT.KSEW.SI.Y.0006.000000T0000Z-110403T0400Z/ ADMIRALTY INLET- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED LOCATION...ADMIRALTY INLET. * WIND...NORTHWEST 15 TO 25 KNOTS...BECOMING VARIABLE 5 TO 10 KNOTS BY MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-030430- /O.EXT.KSEW.SC.Y.0676.000000T0000Z-110403T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 314 PM PDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. * AFFECTED LOCATION...WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND...WEST 15 TO 25 KNOTS...EASING AND BECOMING SOUTHWEST BY MIDNIGHT. * SWELLS..WESTERLY 9 OR 10 FEET AT 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ALONG WITH HAZARDOUS SEAS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 2, 3:55 AM PDT, 5 hours 3 minutes earlier.
Area forecast discussion, Apr 2, 3:55 AM PDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
355 AM PDT SAT APR 2 2011
.SYNOPSIS...A COOL UPPER LEVEL TROUGH WILL MOVE OVER WESTERN
WASHINGTON TODAY KEEPING SHOWERS IN THE FORECAST. THE TROUGH WILL
SHIFT EAST TONIGHT INTO SUNDAY MORNING. ANOTHER WET WEATHER SYSTEM
WILL BE RIGHT ON THE TROUGHS HEELS WITH RAIN OUT AHEAD OF THE FRONT
SPREADING INTO THE COAST SUNDAY EVENING AND OVER THE REMAINDER OF
THE AREA LATER SUNDAY NIGHT. THE FRONT WILL MOVE THROUGH WESTERN
WASHINGTON MONDAY NIGHT. ANOTHER TROUGH WILL MOVE DOWN OVER THE AREA
FOR TUESDAY AND WEDNESDAY.
&&
.SHORT TERM...NOT TO BE OUTDONE BY MARCH...APRIL CAME IN LIKE A LION
ACROSS WESTERN WASHINGTON ON FRIDAY WITH RECORD RAINFALL IN THE
SEATTLE AREA. FRONT THAT BROUGHT THE RAIN TO THE AREA NOW OVER
EASTERN WASHINGTON. COOL UPPER LEVEL TROUGH MOVING INTO WESTERN
WASHINGTON THIS MORNING BEHIND THE FRONT KEEPING SHOWERS IN THE
FORECAST. IN ADDITION A PUGET SOUND CONVERGENCE ZONE HAS FORMED OVER
KING COUNTY WHICH WILL ENHANCE THE SHOWER ACTIVITY IN THE SEATTLE
AREA EARLY THIS MORNING. UPPER LEVEL TROUGH SLOWLY SHIFTING EAST
BEGINNING LATER THIS AFTERNOON THROUGH EARLY SUNDAY MORNING. AS THE
TROUGH MOVES THROUGH MORE CONVERGENCE POSSIBLE WITH ANOTHER WEST
WIND SURGE DOWN THE STRAIT. WITH THE FLOW ALOFT NORTHWESTERLY THIS
SHOULD PUSH THE CONVERGENCE A LITTLE FURTHER SOUTH THAN USUAL WITH
KING COUNTY ONCE AGAIN THE PRIME LOCATION LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS. FOR THE REMAINDER OF THE AREA A DECREASE IN
THE SHOWER ACTIVITY AS THE DAY WEARS ON WITH THE TROUGH MOVING IN.
AIR MASS SOMEWHAT UNSTABLE OVER WESTERN WASHINGTON TODAY WITH LIFTED
INDEXES NEAR 0 AND CONVECTIVE TEMPERATURES IN THE MID TO UPPER 40S
BUT WITH ALL OF THE LOW LEVEL MOISTURE AROUND NOT EXPECTING A LOT OF
SUNSHINE KEEPING THE CHANCES OF A THUNDERSTORM LOW. BEST CHANCES
WILL BE WITH THE CONVERGENCE ZONE BUT WITH THE PROBABILITY NOT VERY
HIGH WILL LEAVE THUNDER OUT OF THE ZONES FOR NOW. NEXT SYSTEM TO
MOVE INTO WESTERN WASHINGTON CURRENTLY BACK NEAR 160W MOVE EAST AT A
GOOD PACE. TPW IMAGERY SHOWS THIS SYSTEM ONCE AGAIN IS FAIRLY JUICY
FOR THE FIRST PART OF APRIL WITH SMALL POCKETS OF 1.5 TO 2 INCHES
EMBEDDED IN THE FRONT AND WIDESPREAD 1 TO 1.5 INCH VALUES WITH THE
SYSTEM. MODELS ARE CONSISTENT AND A LITTLE FASTER WITH THIS SYSTEM
THIS MORNING WITH THE RAIN POSSIBLY REACHING THE COAST AS EARLY AS
SUNDAY AFTERNOON WITH THE RAIN SPREADING INLAND SUNDAY EVENING. THE
COOL TROUGH BEHIND THE FRONT STARTS TO DIG SOUTH ON MONDAY AND THIS
WILL STALL THE FRONT OVER WESTERN WASHINGTON MAKING FOR ANOTHER VERY
WET DAY FOR THE REGION.
CLIMATE NOTE...SEATTLE TACOMA AIRPORT REPORTED 1.13 INCHES OF RAIN
YESTERDAY. THIS IS ONLY THE 11TH TIME IN THE HISTORY OF THE WEATHER
RECORDS AT SEA-TAC THAT THERE HAS BEEN A DAY IN APRIL WITH 1 INCH OR
MORE OF RAIN. NORMAL FOR THE ENTIRE MONTH OF APRIL IS ONLY 2.59
INCHES SO APPROXIMATELY 44 PERCENT OF THE NORMAL MONTHLY RAIN WAS
RECORDED ON FRIDAY.
.LONG TERM...THE EXTENDED MODELS ARE IN GOOD AGREEMENT THIS MORNING
IN THE SHORT TERM WITH THE FRONT MOVING OUT OF THE REGION MONDAY
NIGHT. UPPER LEVEL TROUGH REMAINING OFFSHORE THROUGH WEDNESDAY WITH
IMPULSES GETTING KICKED OUT OF THE TROUGH MOVING TROUGH WESTERN
WASHINGTON. ITS ENTIRELY POSSIBLE THAT BY THE MIDDLE OF NEXT WEEK
SOME LOCATIONS WILL SURPASS THEIR MONTHLY NORMAL RAINFALL TOTAL FOR
APRIL. UPPER LEVEL TROUGH BEGINS TO DIG SOUTH ON THURSDAY ON THE 00Z
MODELS AND RIGHT NOW THE MODELS ARE DRY ON FRIDAY. GIVEN THE WAY
THINGS HAVE PLAYED OUT OVER THE LAST FEW DAYS WILL STICK WITH THE
CLIMATOLOGY FORECAST FOR DAY 7 RIGHT NOW AND KEEP A CHANCE OF
SHOWERS IN THE FORECAST. FELTON
&&
.HYDROLOGY...RAIN ON FRIDAY AND FRIDAY NIGHT SLOWED DOWN THE
RECESSION OF THE RIVERS AND IN SOME CASES WITH THE RIVERS FLOWING
OUT OF THE CENTRAL CASCADES THERE WERE SOME SLIGHT RISES. NONE OF
THE RIVERS OUTSIDE OF THE SNOQUALMIE AT CARNATION WHERE A FLOOD
WARNING IS STILL IN EFFECT...ARE FORECASTED TO RISE BACK ABOVE FLOOD
STAGE THIS MORNING.
MODELS SHOW A WET PERIOD OVER THE NEXT FIVE DAYS. THE SYSTEM ON
MONDAY BEARS WATCHING WITH THE NEW MODELS RUNS SLOWING DOWN THE
EASTWARD PROGRESSION OF THE FRONT PLUS THE HIGH PRECIPITABLE WATER
VALUES EMBEDDED IN THE SYSTEM. ADD THIS IN WITH THE ALREADY
SATURATED SOILS AND THERE IS THE POTENTIAL THAT A FLOOD WATCH COULD
BE ISSUED LATER TODAY OR SUNDAY. RIGHT NOW FORECASTED QPF VALUES FOR
MONDAY INTO MONDAY NIGHT ARE NOT ENOUGH TO PUSH RIVERS IN WESTERN
WASHINGTON BACK UP TO FLOOD STAGE BUT THE MODEL TRENDS HAVE BEEN
GETTING WETTER AND SLOWER WITH THIS SYSTEM. ONCE THIS SYSTEM MOVES
THROUGH MONDAY NIGHT FLOODING IS UNLIKELY ON ANY RIVER...INCLUDING
THE GREEN FOR THE REMAINDER OF THE WEEK. FELTON
&&
.AVIATION...UPPER TROF OVR WA MOVING INLAND TODAY. NW FLOW ALF. LOW
LEVEL ONSHORE FLOW WILL PERSIST. CIGS AND VSBY MAY STAY LOW IN THE
PSCZ AREA THRU THE MORNING...AS WELL AS NEAR THE FOOTHILLS AND MTNS
THRU IN THE MOIST ONSHORE FLOW. AIR MASS BECOMING UNSTABLE TODAY.
KSEA...LOW CIGS AND SHOWERS IN THE PSCZ AROUND SEATTLE EARLY THIS
MORNING. AS GRADIENTS BECOME MORE SLY OVER PUGET SOUND THE PSCZ
SHOULD SHIFT NORTH TO KPAE...POSSIBLY AS EARLY AS DAYBREAK WITH
IMPROVEMENT FOR THE SEATTLE AREA.
&&
.MARINE...ONSHORE FLOW WILL CONTINUE WITH LOW PRES INLAND AND HIGHER
PRES OFFSHORE. THE GRADIENT OVER PUGET SOUND HAS REVERSED FROM NLY
EARLIER TO MORE SWLY...WHICH WILL PUSH THE PSCZ NORTH AS THE SW FLOW
INCREASES INTO THE SOUTH SOUND. ONSHORE FLOW RELAXES LATE
TODAY...BECOMING LIGHT ON SUNDAY.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS AND/OR ADVISORIES ARE IN EFFECT FOR PARTS OF THE
CWA.
PZ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
WATERS...STRAIT OF JUAN DE FUCA...AND ADMIRALTY INLET.
SMALL ADVISORY REMAINS IN EFFECT FOR ROUGH GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:42 AM PDT | Winter Weather Advisory | SEW | 8 hr | |
| Apr 2, 3:09 PM PDT | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Lewis, Mason and 5 more | 42 hr |
| Apr 2, 3:14 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 18 hr | |
| Apr 2, 4:50 PM PDT | Gale Warning | SEW | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.